Open Access
Translator Disclaimer
August, 1995 Stochastic Models of Host-Macroparasite Interaction
Valerie Isham
Ann. Appl. Probab. 5(3): 720-740 (August, 1995). DOI: 10.1214/aoap/1177004702

Abstract

The interactions between macroparasites and their hosts, in terms of parasite-induced acquired immunity and additional mortality of the host, are of considerable interest and importance. In this paper, a simple nonlinear stochastic model for the parasite load within a single host over the lifetime of the host is investigated. By concentrating on a model incorporating only parasite-induced excess host mortality, exact algebraic results are possible, which provide insight into the effects of this interaction mechanism. A method of approximating the moments of parasite load is explored under a range of parametric assumptions. Extensions of the model to allow for heterogeneity between hosts and to incorporate various types of acquired immunity within the host are discussed briefly.

Citation

Download Citation

Valerie Isham. "Stochastic Models of Host-Macroparasite Interaction." Ann. Appl. Probab. 5 (3) 720 - 740, August, 1995. https://doi.org/10.1214/aoap/1177004702

Information

Published: August, 1995
First available in Project Euclid: 19 April 2007

zbMATH: 0840.62096
MathSciNet: MR1359826
Digital Object Identifier: 10.1214/aoap/1177004702

Subjects:
Primary: 62P10

Keywords: Acquired immunity , Epidemic model , helminths , normal approximations , parasite-induced mortality

Rights: Copyright © 1995 Institute of Mathematical Statistics

JOURNAL ARTICLE
21 PAGES


SHARE
Vol.5 • No. 3 • August, 1995
Back to Top